Tests of financial models in the presence of overlapping observations

Richardson, Matthew and Smith, Tom (1991) Tests of financial models in the presence of overlapping observations. Review of Financial Studies, 4 2: 227-254. doi:10.1093/rfs/4.2.227

Author Richardson, Matthew
Smith, Tom
Title Tests of financial models in the presence of overlapping observations
Journal name Review of Financial Studies   Check publisher's open access policy
ISSN 0893-9454
Publication date 1991
Sub-type Article (original research)
DOI 10.1093/rfs/4.2.227
Volume 4
Issue 2
Start page 227
End page 254
Total pages 28
Place of publication Oxford, United Kingdom
Publisher Oxford University Press
Language eng
Abstract A general approach to testing serial dependence restrictions implied from financial models is developed. In particular, we discuss joint serial dependence restrictions imposed by random walk, market microstructure, and rational expectations models recently examined in the literature. This approach incorporates more information from the data by explicitly modeling dependencies induced by the use of overlapping observations. Because the estimation problem is sufficiently simple in this framework, the test statistics have simple representations in terms of only a few unknown parameters. As a result, relatively good size properties are attained in small samples. In addition, the benefit to overlapping observations and the advantage of examining multiperiod time series are explicitly quantified.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: UQ Business School Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 82 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 24 May 2012, 09:57:57 EST by Karen Morgan on behalf of UQ Business School